MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950040
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 04/21/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, about 5 months post implant of ventrio st, patient had hernia recurrence.The instructions-for-use supplied with the device identify hernia recurrence as a possible complication.This emdr represents the ventrio st (device #2).An additional supplemental emdr was submitted to represent the sepramesh ip (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2012 - patient was diagnosed with large incisional hernia thereby underwent open repair with implant of sepramesh ip (device #1).Per operative notes, "there were a few adhesions between the bowel and the hernia sac which were reduced.A sepramesh ip (device #1) was cut for the defect, placed below the level of the fascia and sutured.¿ on (b)(6) 2014 - patient visited hospital for abdominal wall hernia.On (b)(6) 2014 - patient was diagnosed with pain, recurrent incisional hernia thereby underwent open repair with the explant of mesh (device #1).Per operative notes, "hernia sac was protruding, appeared to be laterally from mesh that had pulled away.Lysis of adhesions to free up the segment of the small bowel was performed.Once it was freed up, undersurface of the old mesh (device #1) was removed or portion thereof it removed.Some other crease of mesh that was left behind.A piece of ventrio st hernia patch (device #2) was placed into the defect.¿ on (b)(6) 2015 - patient had small recurrence of hernia, reduces easily and pops back out a little bit.Patient will be reconsidered for another repair if hernia starts to be bigger or cause symptoms.Attorney alleges that the patient had adhesions, fistulae, mesh migration, pain, hernia recurrence and mesh pulled away from hernia defect.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17836016
Report Number1213643-2023-093868
Device Sequence Number7695741
Product Code FTL
UDI-Device Identifier00801741031533
UDI-Public(01)00801741031533
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number5950040
Device Lot NumberHUXD1993
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight92 KG